Alert archive / Texas / Flash Flood Warnings in 2019
Flash Flood Warning 14, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Apr 25, 2019, 12:17 AM CDT for Sabine County, San Augustine County, Shelby County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2019, 12:17 AM CDT (05:17 UTC)
- Expired
- Apr 25, 2019, 3:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Sabine County, TX, San Augustine County, TX, Shelby County, TX
The radar
The Shreveport radar (KSHV), 107 km from the middle of the area, began a volume at 05:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 5.3 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 24, 10:12 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Apr 24, 10:12 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1012 PM CDT Wed Apr 24 2019 .SHORT TERM.../Tonight/ Current MCS continues to steadily march E across E TX/SE OK/SW AR and into NW LA attm, ahead of the well-defined closed upper low that is gradually advancing E across Cntrl TX. Drier air aloft has begun to entrain NE across SE TX ahead of the low, with the mosaic radar imagery indicating an abrupt end to the convection across ECntrl TX. The latest mesoanalysis indicates that a warm front is beginning to mix N into portions of Deep E TX/Lower Toledo Bend Country into Cntrl LA, with MUCapes beginning to increase to 500-1000 J/Kg from Deep E TX into much of N LA/far Srn AR in advance of the current MCS. With the SSWrly LLJ increasing to 40-50kts overnight across this broadening instability axis, some uptick in the convection intensity will be possible, with isolated SVR convection mainly in the form of damaging winds/isolated tornadoes. It is interesting to note that the latest progs suggest that H700-500 lapse rates do increase a bit in wake of the advancing convection, which could be advected in to help amplify this convection a bit late over Ncntrl LA. Locally heavy rainfall will also be possible as what has been observed this evening over portions of E TX, near a remnant MCV that has yielded widespread rainfall totals of 3-5+ inches from NW Gregg/SW Upshur across much of Smith Counties, and even 6.50+ inches in far Ern Henderson County along the Wrn shore of Lake Palestine. However, given the progression of the ongoing convection now, believe that any flooding will be localized as the dry slotting will help to erode this convection from W to E after 06Z, exiting all but the far ESE zones of Ncntrl LA by 12Z. Have updated the forecast to raise pops to high end categorical areawide, although tapered pops to chance/slight chance through 06Z across the Ern sections of Ncntrl LA. Did make some minor adjustments to min temps, with the rain cooled air expected to help cool temps into the lower 60s across much of E TX/SE OK/SW AR/extreme NW LA. Otherwise, the remainder of the forecast is in good shape. Zone update already out...grids will be available shortly. 15 && .PREV DISCUSSION... /issued 719 PM CDT Wed Apr 24 2019/ AVIATION... Cigs are expected to gradually deteriorate this evening, as areas of convection continues to spread ENE across much of E TX/SE OK/adjacent sections of SW AR/Wrn LA through mid-evening, and across the remainder of N LA/Scntrl AR mainly by/shortly after 06Z Thursday in advance of a closed upper low/trough. IFR cigs, reduced vsbys, wind gusts in excess of 35kts, and extreme turbulence will be possible from the stronger convection, which will primarily affect the LFK/SHV/ELD/MLU terminals. This convection will quickly diminish from W to E after 06Z, clearing the MLU terminal by/shortly after 12Z. While cigs may return to VFR in wake of the departure of the convection, low MVFR/IFR cigs are expected to redevelop late tonight areawide, before slowly lifting by late morning/early afternoon Thursday. VFR conditions should return to the E TX, TXK, and SHV terminals by early to mid- afternoon, before eventually spreading into the remainder of Scntrl AR/Ncntrl LA by the end of the 00Z TAF period. However, sct -SHRA with isolated -TSRA should redevelop along the base of the trough from late morning through the afternoon across portions of SW AR/N LA, and thus have included VCSH for the SW AR terminals only as low confidence precludes mention elsewhere. The VFR cigs will eventually begin to scatter out areawide during the evening with the departure of the upper trough. SE winds 5-10kts this evening will become Lt/Vrb with the arrival of the convection, before eventually becoming W 10-15kts with higher gusts after 15Z. /15/ && .PRELIMINARY POINT TEMPS/POPS... SHV 63 74 58 78 / 100 60 10 0 MLU 67 78 59 77 / 100 70 20 0 DEQ 60 74 52 77 / 100 80 10 0 TXK 61 73 55 76 / 100 70 10 0 ELD 64 74 56 77 / 100 70 10 0 TYR 60 75 56 77 / 100 50 10 0 GGG 62 76 56 77 / 100 50 10 0 LFK 63 77 59 80 / 100 30 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 15
Hazardous weather outlook, Apr 24, 12:29 PM CDT, 11 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1229 PM CDT Wed Apr 24 2019 LAZ010-011-017-018-TXZ149>153-165>167-251730- De Soto-Red River-Sabine-Natchitoches-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 1229 PM CDT Wed Apr 24 2019 This Hazardous Weather Outlook is for portions of northwest Louisiana, east Texas, and northeast Texas. .DAY ONE...This Afternoon and Tonight... Showers and thunderstorms will begin to increase across the area later this Wednesday afternoon and evening, and may continue through the wee hours of Thursday morning. Damaging wind gusts and possibly an isolated tornado can be expected from stronger storms, mainly through this Wednesday evening. Locally heavy rainfall is also possible in storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Showers and thunderstorms will begin to diminish during the daytime Thursday. Additional showers and thunderstorms will begin to return to the region beginning on Tuesday of next week. However, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters may be needed this afternoon through the overnight hours. LAZ001>006-012>014-019>022-TXZ124>126-136>138-251730- Caddo-Bossier-Webster-Claiborne-Lincoln-Union-Bienville-Jackson- Ouachita-Winn-Grant-Caldwell-La Salle-Wood-Upshur-Marion-Smith- Gregg-Harrison- 1229 PM CDT Wed Apr 24 2019 This Hazardous Weather Outlook is for portions of north central Louisiana, northwest Louisiana, and northeast Texas. .DAY ONE...This Afternoon and Tonight... Showers and thunderstorms will begin to increase across the area this Wednesday afternoon and evening, and may continue through the wee hours of Thursday morning. Strong to damaging wind gusts can be expected from stronger storms, mainly through Wednesday evening. Locally heavy rainfall is also possible in storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Showers and thunderstorms will begin to diminish during the daytime Thursday. Additional showers and thunderstorms will begin to return to the region beginning on Tuesday of next week. However, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters may be required for this Wednesday afternoon into the early hours of Thursday morning. ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-251730- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-McCurtain-Red River-Bowie-Franklin-Titus-Camp- Morris-Cass- 1229 PM CDT Wed Apr 24 2019 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, southeast Oklahoma, and northeast Texas. .DAY ONE...This Afternoon and Tonight... Showers and thunderstorms are expected to increase during the afternoon and evening hours and possibly continue through the overnight hours. Strong gusty wind and brief locally heavy rainfall may occur in stronger storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Showers and thunderstorms will begin to diminish during the daytime Thursday. Widely scattered showers and thunderstorms will be possible over the weekend, by late this upcoming weekend. Additional showers and thunderstorms will begin to return to the region beginning on Tuesday of next week. However, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters are not anticipated at this time for this Wednesday afternoon through Thursday morning.
In the hours before
Special weather statement, Apr 24, 8:43 PM CDT, 3 hours 34 minutes before
Special Weather Statement
National Weather Service Shreveport LA
843 PM CDT Wed Apr 24 2019
TXZ110-125-126-250230-
Upshur TX-Camp TX-Marion TX-
843 PM CDT Wed Apr 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION...UPSHUR AND
SOUTH CENTRAL CAMP COUNTIES UNTIL 930 PM CDT...
At 842 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gilmer, moving northeast at 25 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Gladewater, Gilmer, Big Sandy, Ore City, East Mountain, Diana, West
Mountain, Cedar Springs, Union Grove, Warren City, Midway, Holly
Springs, Lafayette, Bettie and Pritchett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3299 9494 3290 9472 3289 9471 3288 9471
3288 9465 3287 9463 3278 9468 3279 9470
3276 9470 3262 9479 3260 9481 3259 9483
3254 9496 3259 9511
TIME...MOT...LOC 0142Z 203DEG 20KT 3270 9491
19Special weather statement, Apr 24, 9:14 PM CDT, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Shreveport LA
914 PM CDT Wed Apr 24 2019
TXZ125-126-137-138-250300-
Upshur TX-Gregg TX-Harrison TX-Marion TX-
914 PM CDT Wed Apr 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MARION...NORTHWESTERN
HARRISON...EASTERN UPSHUR AND NORTH CENTRAL GREGG COUNTIES UNTIL 1000
PM CDT...
At 914 PM CDT, Doppler radar was tracking a strong thunderstorm near
Diana, or 9 miles north of Longview, moving northeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Longview, Hallsville, Ore City, Diana, Harleton, Lassater, Nesbitt
and Judson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3246 9482 3258 9482 3269 9484 3282 9492
3288 9450 3255 9442
TIME...MOT...LOC 0214Z 255DEG 18KT 3265 9471
19Special weather statement, Apr 24, 9:29 PM CDT, 2 hours 48 minutes before
Special Weather Statement National Weather Service Shreveport LA 929 PM CDT Wed Apr 24 2019 TXZ136-149-150-250315- Smith TX-Cherokee TX-Rusk TX- 929 PM CDT Wed Apr 24 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SMITH...WEST CENTRAL RUSK AND NORTHERN CHEROKEE COUNTIES UNTIL 1015 PM CDT... At 928 PM CDT, Doppler radar was tracking a strong thunderstorm near Maydelle, or near Jacksonville, moving northeast at 40 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Jacksonville, Henderson, Rusk, Overton, Troup, New London, Arp, Ponta, Joinerville, Mixon, Turnertown, Maydelle, New Summerfield, Gallatin, Concord and Brachfield. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3174 9526 3191 9543 3230 9498 3209 9475 TIME...MOT...LOC 0228Z 226DEG 37KT 3187 9527 19
Special weather statement, Apr 24, 10:46 PM CDT, 1 hour 31 minutes before
Special Weather Statement National Weather Service Shreveport LA 1046 PM CDT Wed Apr 24 2019 TXZ152-153-165>167-250430- Sabine TX-Angelina TX-Nacogdoches TX-San Augustine TX-Shelby TX- 1046 PM CDT Wed Apr 24 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NACOGDOCHES...SOUTH CENTRAL SHELBY...CENTRAL ANGELINA...SAN AUGUSTINE AND NORTHWESTERN SABINE COUNTIES UNTIL 1130 PM CDT... At 1046 PM CDT, Doppler radar was tracking a strong thunderstorm over Etoile, or 18 miles east of Lufkin, moving east at 30 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... San Augustine, Macune, Etoile, Bland Lake, Neuville, Rosevine, Chireno, Broaddus, Bronson, Denning, Calgary and Chinaquapin. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3121 9450 3145 9463 3172 9405 3137 9388 TIME...MOT...LOC 0346Z 249DEG 26KT 3137 9441 19
Local storm report, Apr 24, 11:41 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1141 PM CDT WED APR 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM FLASH FLOOD 7 WSW WINONA 32.45N 95.28W
04/24/2019 SMITH TX BROADCAST MEDIA
FM ROAD 14 AT INTERSTATE 20 CLOSED DUE TO
FLOODED ROADWAY.
&&
20Local storm report, Apr 24, 11:51 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1151 PM CDT WED APR 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM TORNADO 1 WNW SAN AUGUSTINE 31.53N 94.13W
04/24/2019 SAN AUGUSTINE TX PUBLIC
SOCIAL MEDIA REPORTS OF DAMAGE AT THE
INTERSECTION OF US HWY 96 AND TEXAS STATE
HWY 21 IN SAN AUGUSTINE.
&&
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:04 PM CDT | Areal Flood Advisory | SHV | Smith | 3 hr |
| Apr 24, 7:17 PM CDT | Special Weather Statement | SHV | Gregg, Smith, Upshur | 43 min |
| Apr 24, 7:34 PM CDT | Flash Flood Warning | SHV | Smith | 116 min |
| Apr 24, 8:00 PM CDT | Special Weather Statement | SHV | Upshur | 60 min |
| Apr 24, 8:13 PM CDT | Areal Flood Advisory | SHV | Upshur, Wood | 2 hr |
| Apr 24, 8:21 PM CDT | Tornado Warning | SHV | Upshur | 18 min |
| Apr 24, 8:43 PM CDT | Special Weather Statement | SHV | Upshur | 47 min |
| Apr 24, 9:04 PM CDT | Areal Flood Advisory | SHV | Gregg, Upshur | 116 min |
| Apr 24, 9:14 PM CDT | Special Weather Statement | SHV | Gregg | 46 min |
| Apr 24, 9:25 PM CDT | Flash Flood Warning | SHV | Gregg, Smith, Upshur | 3 hr |
| Apr 24, 9:29 PM CDT | Special Weather Statement | SHV | Cherokee | 46 min |
| Apr 24, 9:48 PM CDT | Areal Flood Advisory | SHV | Harrison, Marion | 3 hr |
| Apr 24, 10:02 PM CDT | Areal Flood Advisory | SHV | Angelina, Cherokee, Gregg, Harrison, Nacogdoches, Rusk and 1 more | 3 hr |
| Apr 24, 10:10 PM CDT | Areal Flood Advisory | SHV | Smith, Wood | 3 hr |
| Apr 24, 10:46 PM CDT | Special Weather Statement | SHV | San Augustine | 44 min |
| Apr 24, 10:50 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, Sabine, San Augustine, Shelby | 40 min |
| Apr 24, 11:01 PM CDT | Tornado Warning | SHV | Nacogdoches, Sabine, San Augustine, Shelby | 29 min |
| Apr 24, 11:26 PM CDT | Tornado Warning | SHV | Sabine, San Augustine, Shelby | 34 min |
| Apr 25, 12:09 AM CDT | Areal Flood Advisory | SHV | Angelina, Nacogdoches, Sabine, San Augustine, Shelby | 3 hr |
| Apr 25, 12:37 AM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine, Shelby | 38 min |
| Apr 25, 1:12 AM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine | 63 min |
| Apr 25, 3:11 AM CDT | Lake Wind Advisory | SHV | Harrison, Marion, Panola | 13 hr |
| Apr 25, 5:36 AM CDT | River Flood Warning | SHV | Smith, Upshur, Wood | 63 hr |
| Apr 25, 5:37 AM CDT | River Flood Warning | SHV | Wood | 51 hr |
| Apr 25, 5:39 AM CDT | River Flood Warning | SHV | Gregg | 51 hr |
| Apr 25, 5:40 AM CDT | River Flood Warning | SHV | Franklin, Morris, Titus | 4 days |
| Apr 25, 5:49 AM CDT | River Flood Warning | SHV | Gregg, Rusk | 36 days |
| Apr 25, 9:34 AM CDT | River Flood Warning | SHV | Gregg, Harrison, Panola, Rusk | 59 hr |
| Apr 24, 11:55 PM CDT | Tornado Warning | SHV | De Soto, Natchitoches, Sabine | 50 min |
| Apr 25, 12:11 AM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, Webster | 28 min |
| Apr 25, 12:32 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, De Soto, Natchitoches, Red River | 43 min |
| Apr 25, 12:36 AM CDT | Tornado Warning | SHV | Bienville, Natchitoches, Red River | 39 min |
| Apr 25, 1:01 AM CDT | Tornado Warning | SHV | Bienville, Jackson, Lincoln | 44 min |
| Apr 25, 1:37 AM CDT | Tornado Warning | SHV | Bienville, Jackson, Lincoln, Ouachita, Union | 38 min |
| Apr 25, 1:55 AM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, Lincoln, Natchitoches, Ouachita, Union and 1 more | 50 min |
| Apr 25, 2:14 AM CDT | Tornado Warning | SHV | Union | 31 min |
| Apr 25, 2:49 AM CDT | Special Weather Statement | SHV | LaSalle | 41 min |
| Apr 25, 3:02 AM CDT | Severe Thunderstorm Warning | SHV | Caldwell, LaSalle | 43 min |
| Apr 25, 3:10 AM CDT | Tornado Warning | SHV | Caldwell, LaSalle | 37 min |
| Apr 25, 3:59 AM CDT | Special Weather Statement | SHV | Natchitoches | 46 min |
| Apr 25, 4:11 AM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Winn | 49 min |
| Apr 25, 4:47 AM CDT | Special Weather Statement | SHV | Ouachita, Winn | 43 min |
| Apr 25, 5:04 AM CDT | Special Weather Statement | SHV | Grant | 41 min |
| Apr 25, 5:27 AM CDT | Severe Thunderstorm Warning | SHV | Grant | 36 min |
| Apr 25, 5:48 AM CDT | Severe Thunderstorm Warning | SHV | LaSalle | 42 min |
Nearby
Flash Flood Warnings in Texas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.